Dec 10, 2002
JUst checking in . Started my meds in mid September. Vl was 304,000 cd4-10. In november my labs were cd4-65, undetectable. I was undetectable in one month. I take combivir,and Sustiva. Can I look forward to having a long life, or am I not going to do so well?
Response from Dr. Young
Thank for the question.
Assuming that you can continue to take the medications well without problems with adherence or side effects, I'd think that your prognosis could be very good. This is not to say that this is a certainty, as some persons who have perfect adherence still don't have great results; some speculate whether this is due to the acquisition of drug resistant virus, or variations in drug metabolism. Persons with low CD4 counts, like you are also at greater risk of not having responses to therapy, though recent data about efavirenz-based therapies suggest that this problem may be less of an issue for this drug.
Either way, looks like things are going well; I'd have very reasonable expectations for a very good prognosis and survival. Keep up the hard work with adherence; keep us updated as to how you're doing. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
- Vomiting After Anal Fingering Worried I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- Alphabetical List Of Sexually Transmitted Diseases
- Effects Of Chlamydia In Women
- What Are The Most Common Std's Among Teens?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.